# SDR 20010502CW008

- Difficulty date: April 9, 2001
- Submitted: May 2, 2001
- Operation: Air carrier
- Aircraft: N16U
- Make and model: Beech E18S
- Aircraft serial: BA394
- Engine: Pwa R985*
- System (JASC): 3234 · Landing Gear Selector
- Part: Handle
- Part number: 644183864
- Condition: Misrepaired
- Location: Mlg Handle
- Part time: 14,561 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: P
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF, AT AROUND 70 KNOTS AIRSPEED, THE LANDING GEAR RETRACTED WITHOUT A COMMAND FROM THE PILOT.  MAINTENANCE FOUND THE GEAR SELECTOR WHEN MOVED TO DOWN AND LOCK POSITION WOULD NOT ALWAYS FULLY ENGAGE INTO THE DOWN AND LOCK DETENT.  THIS WAS CAUSED BY A SMALL WASHER GETTING CAUGHT IN THE DOWN AND LOCK DETENT GROOVE CAUSING THE GEAR HANDLE TO SIT RIGHT ON THE EDGE OF THE DETENT AND WIGH VERY SLIGHT FINGER PRESSURE APPLIED TO THE GEAR HANDLE, IT WILL POP UP INTO THE GEAR UP POSITION.  THE DEFECTIVE HANDLE HAD A SMALL WASHER INSTALLED, AND THE SERVICEABLE HANDLES HAD A LARGE AREA WASHER INSTALLED,  THAT CNA NOT GET CAUGHT IN THE DETENT GROOVE.
